Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 30, NWS Wilmington, NC

May 28, 2017Horry County, Marion County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2017, 8:40 PM EDT for Horry County, Marion County, South Carolina; Columbus County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 8:40 PM EDT (00:40 UTC)
Expired
May 28, 2017, 9:21 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbus County, NC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 63 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 9:00 PM EDTTSTM WND DMG1 Sse Tabor City, NCPOWER LINES ACROSS ROAD ON PIREWAY ROAD. POWER OUTAGES ACROSS TABOR CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 7:06 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1857 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted.

440 
WUUS52 KILM 290040
SVRILM
NCC047-SCC051-067-290145-
/O.NEW.KILM.SV.W.0030.170529T0040Z-170529T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
840 PM EDT SUN MAY 28 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Southwestern Columbus County in southeastern North Carolina...
  Northern Horry County in northeastern South Carolina...
  Northeastern Marion County in northeastern South Carolina...

* Until 945 PM EDT

* At 840 PM EDT, a severe thunderstorm was located near Gapway, or
  near Mullins, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Mullins, Tabor City, Loris, Bethel, Cherry Grove, Nakina, Old Dock,
  Mollie, Gapway, Bughill, Sidney, Clarendon, Williams, Longs,
  Hammond, Dulah, Goretown, Bayboro, Allsbrook and Crusoe Island.

This includes SC Highway 22 between mile markers 17 and 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3425 7913 3428 7910 3422 7851 3384 7877
      3415 7928 3426 7923 3426 7921 3429 7917
TIME...MOT...LOC 0040Z 282DEG 28KT 3419 7914 

HAIL...0.75IN
WIND...60MPH
 
$$

JDW
3 follow-up statements
521 
WWUS52 KILM 290055
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
855 PM EDT SUN MAY 28 2017

SCC067-290104-
/O.CAN.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Marion SC-
855 PM EDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3422 7851 3384 7877 3412 7922 3413 7922
      3413 7921 3414 7920 3415 7921 3416 7920
      3418 7919 3418 7917 3420 7917 3422 7914
      3425 7913 3428 7910
TIME...MOT...LOC 0054Z 282DEG 28KT 3417 7900 

$$

NCC047-SCC051-290145-
/O.CON.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Columbus NC-Horry SC-
855 PM EDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN COLUMBUS AND NORTHERN HORRY COUNTIES...

At 854 PM EDT, a severe thunderstorm was located near Green Sea, or
14 miles east of Mullins, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Tabor City, Loris, Bethel, Cherry Grove, Nakina, Old Dock, Mollie,
Bughill, Sidney, Clarendon, Williams, Longs, Hammond, Dulah,
Goretown, Bayboro, Allsbrook, Crusoe Island, Green Sea and Loris
Community Hospital.

This includes SC Highway 22 between mile markers 17 and 20.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3422 7851 3384 7877 3412 7922 3413 7922
      3413 7921 3414 7920 3415 7921 3416 7920
      3418 7919 3418 7917 3420 7917 3422 7914
      3425 7913 3428 7910
TIME...MOT...LOC 0054Z 282DEG 28KT 3417 7900 

HAIL...0.75IN
WIND...60MPH
 
$$

JDW
023 
WWUS52 KILM 290110
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
910 PM EDT SUN MAY 28 2017

NCC047-SCC051-290145-
/O.CON.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Columbus NC-Horry SC-
910 PM EDT SUN MAY 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN COLUMBUS AND CENTRAL HORRY COUNTIES...

At 910 PM EDT, a severe thunderstorm was located over Tabor City, or
15 miles southwest of Whiteville, moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Tabor City, Loris, Bethel, Nakina, Old Dock, Mollie, Bughill, Sidney,
Clarendon, Williams, Longs, Hammond, Dulah, Goretown, Bayboro,
Allsbrook, Crusoe Island, Green Sea and Loris Community Hospital.

This includes SC Highway 22 between mile markers 18 and 19.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3422 7851 3384 7877 3403 7906 3417 7893
      3426 7892
TIME...MOT...LOC 0110Z 282DEG 28KT 3414 7885 

HAIL...0.75IN
WIND...60MPH
 
$$

JDW
271 
WWUS52 KILM 290121
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
921 PM EDT SUN MAY 28 2017

NCC047-SCC051-290131-
/O.CAN.KILM.SV.W.0030.000000T0000Z-170529T0145Z/
Columbus NC-Horry SC-
921 PM EDT SUN MAY 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBUS AND
CENTRAL HORRY COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3422 7851 3384 7877 3403 7906 3417 7893
      3426 7892
TIME...MOT...LOC 0119Z 282DEG 28KT 3412 7874 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:38 PM EDT, 2 minutes earlier.

Area forecast discussion, May 28, 8:38 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
838 PM EDT Sun May 28 2017

.SYNOPSIS...
An upper level disturbance accompanied with strong to severe
thunderstorms will track across the area this evening. The
activity will finally exit east of the region around midnight.
Otherwise, high pressure centered offshore will extend across
the area through Monday. A cool front will approach and enter
the area from the northwest and stall across the area during
the early to mid week time line. Expect scattered showers and
thunderstorms along this front with a string of upper level
disturbances enhancing the convective activity.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 810 PM Sunday...SVR Watch 295 continues across the
forecast area through 1 AM Monday. The main severe threat is
for damaging wind gusts with hail a secondary threat. The
convective activity is moving from west to east at 25 to 35
mph. Look for a decrease in the intensity of the storms after
it pushes thru the sea breeze. This observed with latest
reflectivity trends after the storm pushes across the sea
breeze and into the stable marine layer.

Due to the relatively fast motion, flooding type rains are not
expected unless activity starts to train across the same
locations. Have peaked POPs at the likely category during this
evening and have the activity exiting east into the adjacent Atl
waters by midnight to 1 am edt.

Previous................................................
As of 300 PM Sunday...A west to subtle southwest flow will
continue at the mid levels through the period. A very broad
front extends across the Mississippi Valley well to the west.
For our area there appears to be two decent chances of
convection, the first coming this afternoon and evening with
similar timing Monday.

Currently convective debris from last night's convection is
exiting off the coast and a decent cumulus field is developing
in its wake matching up well with convective inhibition has
finally eroded from a 100mb Mixed Layer perspective. This trend
should continue and showers and thunderstorms should begin in
the next few hours. The GFS shows a smattering of convection
this afternoon with a little more enhancement/organization
around 00 UTC. The high resolution CAM guidance is showing a
similar scenario albeit with more of a delay in timing. I have
increased the pops slightly for the next six hours or so due
to these trends. If and moreso when things get going, severe
potential is fair game with strong winds and hail the primary
threats. For the overnight hours beyond 03 UTC, things should
be quiet persisting well into Monday morning.

For Monday afternoon, residual Piedmont troughing and very
similar thermal parameters will offer up more chances of
convection. Guidance pops from the MAV aren't as high as this
afternoon and evening but may trend up in time which can be
the nature in the warm season regarding convection. SPC has
most of the area in a slight risk for Monday.

Thermal profiles show temperatures should be a little warmer
Monday afternoon as does the official forecast. Overnight lows
tonight will remain mostly in the 70s with maybe an upper 60 or
two well inland.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...With a boundary stalled over the area
and some mid level energy still present Monday night may see a
continuation of the afternoons' convective activity. This is
especially suggesting by the 12Z WRF which shows a very
agressive, possibly feedback-contaminated convective signal over
mainly SC zones. Tuesday morning should offer a bit of a break
in radar activity though not necessarily a rain-free period.
With a little heating and the front still in the area Tuesday
afternoon should once again see at least scattered coverage of
thunderstorms. Coverage will wane to isolated or perhaps none at
all later Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 300 PM Sunday...GFS/ECMWF in agreement on the evolving H5
pattern in slowly migrating a broad but low amplitude trough
eastward across the Great lakes and Ohio valley then into
New England and SE Canada this period, while holding an upper
ridge of varying amplitude over Florida and the Bahamas. This
will allow a series of weak fronts and upper disturbances to
move to our coasts, offering daily chances of thunderstorms.
Late May/early June heating coupled with PWATS values between
1.50-1.80", and numerous surface boundaries, will support
convection much of the extended forecast period. Next weekend
potentially could turn wet, as enhancement of column moisture is
drawn from the Gulf of Mexico by low pressure over Texas on
Saturday, tracking to the Ohio Valley during Sunday. With the
abundance of clouds, daytime temperatures will run near normal
for the season, middle to upper 80s, but above average minimum
temperatures in the upper 60s to low 70s.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 18Z...Expect mostly VFR conditions through the period.
There will be an increase in showers and thunderstorms this
afternoon and evening but the confidence level does not
warrant any prevailing flight restrictions. There should be
enough debris cloudiness and wind to prevent any significant
fog outbreak after Monday morning.

Extended Outlook...MVFR/IFR conditions are possible in showers
and thunderstorms Monday Night through Tuesday. More typical
summertime scattered showers and thunderstorms are possible
Wednesday and Thursday.

&&

.MARINE...
NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 830 PM Sunday...The majority of the convective activity
will diminish-some with regard to their intensity, after it
pushes thru the sea breeze and eventually off the NC and SC
coasts. The rather deep and stable sfc based marine layer will
act to squash the convection this time of the year. The
convection should push offshore during the early pre-dawn
Monday hours ie. between 1 and 3 am.

Overall synoptic pattern will produce a SW wind initially,
veering to the W during the predawn Mon hrs. Wind speeds
around 15 kt. Significant seas will run 2 to 4 ft and primarily
a function of 3 to 5 second period wind waves. No identifiable
ground swell to speak of.

Previous.................................................
As of 300 PM Sunday...Bermuda High pressure will keep a
southwest flow in place over the waters through the period.
Speeds will be mostly in a range of 10-15 knots with the
exception of a few hours this afternoon when stronger low level
jetting warrants a few hours of 15- 20. Speeds will relax a
little Monday. Significant seas will be 2-4 feet with the four
footers mostly confined to the next few hours coinciding with
the slightly stronger winds.

SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM Sunday...Cold front should be stalled over land,
keeping marine flow out of the SW. Solutions that push the front
farther and lead to veered flow currently not favored though
impossible to rule out. This boundary will tend to remain
quite stationary through the period keeping a fairly light
southwesterly flow across the waters. The proximity of the
boundary paired with the poorly defined nature of the Atlantic
high will keep wind waves minimal and preclude any swell energy
for an overall wave forecast of just 2 ft.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 300 PM Sunday...Near typical summer-like marine
conditions this period as SW winds prevail with 2-3 foot seas.
High pressure will remain centered just to the SE and E of
Bermuda, and weak troughing inland should maintain SW wind flow
Wed to Fri. The sea spectrum will be comprised of S-SSW waves
1-2 feet every 5 seconds and ESE waves 1-2 feet every 8 seconds.
TSTMS will be active this period, moving generally from land to
the coastal waters, and some may be strong from afternoon
heating. Getting a radar update before heading out may be in the
best interest of safely this period as we transition into a
more active lightning and TSTM wind gust season.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...DCH
NEAR TERM...DCH/SHK
SHORT TERM...MBB
LONG TERM...MJC
AVIATION...SHK
Hazardous weather outlook, May 28, 7:28 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
728 PM EDT Sun May 28 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-292330-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
728 PM EDT Sun May 28 2017

...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

For Monday...
Strong to possibly severe thunderstorms.
Heat index values around 100 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-292330-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
728 PM EDT Sun May 28 2017

...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

For Monday...
Strong to possibly severe thunderstorms.
Heat index values will approach 100 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-292330-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
728 PM EDT Sun May 28 2017

...SEVERE THUNDERSTORM WATCH 295 IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

For Monday and tuesday...
Strong to possibly severe thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

dch

In the hours before

Special weather statement, May 28, 6:22 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
622 PM EDT SUN MAY 28 2017

NCZ087-099-SCZ024-033-282300-
Robeson NC-Columbus NC-Marion SC-Dillon SC-
622 PM EDT SUN MAY 28 2017

...SPECIAL WEATHER STATEMENT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fork, or 7 miles southeast of Dillon, moving east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Dillon, Fair Bluff, Lake View, Boardman, Fork, Zion, Cherry Grove,
Barnesville, Floydale, Smithboro, Kemper, Nichols and Marietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3447 7895 3420 7894 3420 7896 3430 7907
      3429 7908 3429 7909 3428 7909 3428 7910
      3426 7913 3423 7913 3423 7914 3422 7914
      3424 7936 3442 7936
TIME...MOT...LOC 2222Z 268DEG 21KT 3434 7927

MBB
Special weather statement, May 28, 7:41 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Wilmington NC
741 PM EDT SUN MAY 28 2017

SCZ023-024-032-033-290045-
Marion SC-Florence SC-Dillon SC-Darlington SC-
741 PM EDT SUN MAY 28 2017

...SPECIAL WEATHER STATEMENT FOR FLORENCE...SOUTHWESTERN DILLON...
CENTRAL DARLINGTON AND MARION COUNTIES UNTIL 845 PM EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm near
Timmonsville, or near Florence, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Florence, Marion, Lake City, Darlington, Mullins, Timmonsville,
Latta, Pamplico, Lamar, Quinby, Sellers, Fork, Blue Brick, Zion, Mont
Clare, Mars Bluff, Darlington Raceway, Gapway, Cartersville and
Florence Darlington Technical College Main Campus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 100 AM EDT for
northeastern South Carolina.

LAT...LON 3446 7976 3442 7972 3439 7972 3440 7968
      3437 7967 3436 7969 3430 7964 3440 7957
      3426 7912 3380 7959 3382 7964 3384 7980
      3389 7985 3389 7994 3395 7997 3399 7989
      3404 7999 3408 8003 3409 8008 3417 8015
TIME...MOT...LOC 2341Z 273DEG 32KT 3417 7988

JDW
Local storm report, May 28, 7:56 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
756 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 W WARDS               34.26N  78.88W
05/28/2017                   COLUMBUS           NC   911 CALL CENTER

            TREE ACROSS INTERSECTION OF HAYES AND TUTON ROADS.

&&

EVENT NUMBER ILM1700084

ROSS
Special weather statement, May 28, 8:34 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
834 PM EDT SUN MAY 28 2017

SCZ024-032-033-039-053-055-290130-
Inland Horry SC-Marion SC-Williamsburg SC-Florence SC-Dillon SC-
Inland Georgetown SC-
834 PM EDT SUN MAY 28 2017

...SPECIAL WEATHER STATEMENT FOR SOUTHERN FLORENCE...NORTH CENTRAL
GEORGETOWN...SOUTHEASTERN DILLON...HORRY...MARION AND WILLIAMSBURG
COUNTIES UNTIL 930 PM EDT...

At 834 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mullins to 6 miles west of Hebron. Movement was
southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Conway, Marion, Lake City, Mullins, Kingstree, Horry, Loris,
Johnsonville, Pamplico, Hemingway, Hickory Grove, Rhems, Cades,
Nesmith, Rains, Morrisville, Galivants Ferry, Warsaw, Hyman and
Gourdin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

A severe thunderstorm watch remains in effect until 100 AM EDT for
southeastern North Carolina...and northeastern South Carolina.

LAT...LON 3372 7998 3377 8000 3382 7991 3389 7988
      3389 7995 3435 7913 3399 7871 3337 7978
      3350 7997 3350 8010
TIME...MOT...LOC 0034Z 301DEG 26KT 3422 7925 3379 8000

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:34 PM EDTSpecial Weather StatementILMHorry, Marion, Williamsburg56 min
May 28, 8:46 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Williamsburg44 min
May 28, 9:08 PM EDTSpecial Weather StatementILMHorry52 min
May 28, 9:16 PM EDTSpecial Marine WarningILM89 min
May 28, 9:32 PM EDTSpecial Marine WarningILM58 min
May 28, 10:20 PM EDTSpecial Marine WarningILM55 min
May 28, 9:01 PM EDTSpecial Weather StatementILMNew Hanover, Pender44 min
May 28, 9:30 PM EDTSpecial Weather StatementILMBrunswick, New Hanover45 min
May 28, 9:40 PM EDTCoastal Flood AdvisoryILMNew Hanover5 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.